Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Prozac And Weight Gain?


  • Please log in to reply
15 replies to this topic

#1 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 03 May 2012 - 12:59 PM

Hello!
Just came back from the doctor's with a depression diagnosis and he wanted to put me on either generic Prozac or Viibryd. I've been really hesitant to go on anti-depressiants, because of side effects (I'm mostly concerned about weight gain, I struggle with my weight as it is) and I don't know if it will help! Since I hear it doesn't work for everyone. I've tried a therapist and checked my thyroid (since that can cause depression symptoms) and nothing is working, and I'm running out of options.

So I guess in short, does weight gain seem to be a pretty common side effect? I feel like if I wound up gaining 20lb I would just get even more depressed! Since that tends to often be a trigger for me.
Posted Image

#2 RitaBrownEyes

RitaBrownEyes

    Member

  • Member
  • PipPipPip
  • 189 posts
  • Gender:Female
  • Location:Pennsylvania

Posted 04 May 2012 - 11:19 PM

I have had no problem with weight and prozac in the past. It's different for everyone. My experiences with prozac was mostly positive besides the fatigue.
  • ellebi likes this
<.< ~ I tend to ramble a lot but there's always a point in what I post somewhere ~ >.>

#3 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 05 May 2012 - 02:18 PM

Hmm okay. Thanks! I've just been getting conflicting stories on the internet.
I'm worried about the fatigue part too, but I'm already fatigued all the time so... I guess it would just be more of the same.
Posted Image

#4 RitaBrownEyes

RitaBrownEyes

    Member

  • Member
  • PipPipPip
  • 189 posts
  • Gender:Female
  • Location:Pennsylvania

Posted 07 May 2012 - 03:42 PM

Well like I said it's different for everyone so there really isn't anyway to know how you'll be affected by it unless you yourself try it.
<.< ~ I tend to ramble a lot but there's always a point in what I post somewhere ~ >.>

#5 blueeyes082

blueeyes082

    Newbie

  • Newbie
  • Pip
  • 10 posts
  • Location:Toronto, Canada

Posted 17 July 2012 - 02:04 PM

I have been on Prozac for years. It did put weight on me

#6 mmni416

mmni416

    Junior Member

  • Junior Member
  • PipPip
  • 119 posts
  • Gender:Male
  • Location:Michigan

Posted 17 July 2012 - 11:37 PM

I've been on Prozac for 5 days so far and all it's really done is killed my appetite. As you're probably well aware, different drugs have different effects for each individual. It sucks that there isn't one that works for everybody, but for the most part it's just trial and error. You won't really know until you give it a shot.

#7 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

  • DF Support
  • 5,035 posts
  • Gender:Female
  • Location:Utah

Posted 17 July 2012 - 11:41 PM

I am on Prozac and Lamictal and it does affect my weight. If I exercised more and consumed less calories, it would probably/most likely help.
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#8 ellebi

ellebi

    Newbie

  • Newbie
  • Pip
  • 26 posts
  • Gender:Female
  • Location:Ireland

Posted 23 July 2012 - 10:36 AM

My Phyciatrit told me that alot of people lose weight on Prozac that this is one of the side effects which sounds good to me!!! Im starting it soon after been on Lexapro for many many years

#9 c4bb0ose

c4bb0ose

    Newbie

  • Newbie
  • Pip
  • 35 posts

Posted 25 July 2012 - 05:18 AM

My Phyciatrit told me that alot of people lose weight on Prozac that this is one of the side effects which sounds good to me!!! Im starting it soon after been on Lexapro for many many years


This is the one I hope I do not get, I am by no means overweight to begin with, so to lose to much weight would be troublesome.

#10 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 25 July 2012 - 08:21 AM

I've been on Prozac for two months now, I haven't really noticed any change in my weight. (I'd personally love the weight loss side effect lol!)

Not sure if the weight side effects are more long term though, like over the course of a year or more.
  • ellebi likes this
Posted Image

#11 ellebi

ellebi

    Newbie

  • Newbie
  • Pip
  • 26 posts
  • Gender:Female
  • Location:Ireland

Posted 25 July 2012 - 08:24 AM

Hi DF Support. Are you finding Prozac good? Im hoping to switch from Lexapro after many years as my anxiety is back quiet bad lately

#12 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 25 July 2012 - 09:04 AM

For me Prozac had been great, it has helped me immensly. My primary condition I'm treating is depression over anxiety (though I do have some anxiety), so I can't comment specifically on anxiety or from switching from a different med, but my doctor told me that Prozac is effective at treating both, and that Prozac is more effective with anxiety at a high dose. (I originally started at the lowest dose.)

Hope that helps!
  • ellebi likes this
Posted Image

#13 ellebi

ellebi

    Newbie

  • Newbie
  • Pip
  • 26 posts
  • Gender:Female
  • Location:Ireland

Posted 26 July 2012 - 08:30 AM

What dose did you start on, Im starting on it tomorrow

#14 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 26 July 2012 - 08:50 AM

I started on 10mg, and after a month was raised to 20mg. In a half year or so I'll go back and see if I need to go higher or not, but 20mg seems to be suiting me just fine.
  • ellebi likes this
Posted Image

#15 ellebi

ellebi

    Newbie

  • Newbie
  • Pip
  • 26 posts
  • Gender:Female
  • Location:Ireland

Posted 30 July 2012 - 06:19 AM

Started 20mg fingers crossed it work and kick this anxiety into outer space

#16 LilyRain

LilyRain

    Community Assistant

  • DF Support
  • 1,647 posts
  • Gender:Female

Posted 30 July 2012 - 07:25 AM

Started 20mg fingers crossed it work and kick this anxiety into outer space


I hope it works for you!!
  • ellebi likes this
Posted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users